Toxicity and harm potential

Short-term as well as long-term damage of NBOMes have been occasionally tied to serious physical and mental problems on seemingly random people, including memory and speech difficulties, heart problems, HPPD and in some cases Anxiety and PTSD, from particularly difficult experiences.

25I-NBOMe is a relatively new substance, and little is known about its pharmacological risks or its interaction with other substances. The LD50 has not yet been determined although it is potentially fatal at heavy dosages. PsychonautWiki advises that due to 25I-NBOMe's extreme potency it should not be insufflated as this method of administration appears to have led to several deaths in the past year.

This substance came to media attention in early 2012 after a cluster of seven non-fatal overdoses with the drug were reported in or around Richmond, Virginia.[13][14] As of May 2013, 25I-NBOMe has reportedly led to five overdose deaths in the United States. In June 2012, two teens in Grand Forks, North Dakota and East Grand Forks, Minnesota fatally overdosed on a substance that was allegedly 25I-NBOMe, resulting in lengthy sentences for two of the parties involved and a Federal indictment against the Texas-based online vendor.

A 21-year-old man from Little Rock, Arkansas died in October 2012 after taking a liquid drop of the drug nasally at a music festival. He was reported to have consumed caffeinated alcoholic beverages for "several hours" beforehand. It is unclear what other drugs he may have consumed, as autopsies usually do not test for the presence of research chemicals.

A man in Australia died from injuries sustained by running into trees and power poles while intoxicated by 25I-NBOMe.

A Brazilian 16-year-old died from overdose in April 2016.

The addition of 5-HTP can greatly increase the effects of 25i-NBOME and should be avoided.

It is strongly recommended that one use harm reduction practices when using this substance.

Tolerance and addiction potential

25I-NBOMe is not habit-forming and the desire to use it can actually decrease with use. It is most often self-regulating.

Tolerance to the effects of 25I-NBOMe is built almost immediately after ingestion. After that, it takes about 1 week for the tolerance to be reduced to half and 2 weeks to be back at baseline (in the absence of further consumption). 25I-NBOMe presents cross-tolerance with all psychedelics, meaning that after the consumption of 25I-NBOMe all psychedelics will have a reduced effect.

Overdose

Due to the very high potency and seemingly unpredictable effects the margin between a normal and an overdose of 25I-NBOMe is extremely small when compared to many other substances. The exact toxic dose is unclear since it seems to depend a lot on personal physiology, rather than predominantly dosage, but various anecdotal reports suggest dangerous side effects when exceeding 1000 μg and it possibly becoming lethal for the more sensitive people at roughly 2000 μg. Reports of other people surviving much higher doses, sometimes even without side effects has been documented as well. There is also the uncertainty of dosage on blotter paper since it is rather difficult to lay such an exact dosage. Insufflating, vaporizing or drinking tinctures of this substance is highly discouraged because of this.

The overdose effects of 25I-NBOMe are typically a dangerously high heart rate, blood pressure, hyperthermia and significant vasoconstriction also accompanied by confusion, delusions, panic attacks, aggressive behavior, numbness or pain, amnesia and often seizures. The risks in an overdose include anything from organ failure to cardiac arrest and death. There are also reports of people lethally injuring themselves or falling to death. Benzodiazepines or antipsychotics can help with the psychological effects during an overdose although medical attention should always be called in even a possible overdose of 25I-NBOMe.

Additionally, there are several proposed antidotes to an NBOMe overdose, including antipsychotics such as haloperidol and risperidone, that cancel most psycholigical and possibly some of the physical effects, as well as blood pressure medications such as clonidine, phentolamine and tolazoline that decrease heart rate and blood pressure and promote vasodilation. All of these are however only very sporadically reported to be a likely successful treatment in overdose cases. One should always consult a doctor first when using or mixing these and stick to the recommended dosages to avoid further complications.

Dangerous interactions

Ambulance2.png

This dangerous interactions section is a stub.

As such, it may contain incomplete or invalid information. You can help by expanding upon or correcting it.

Although many psychoactive substances are safe to use on their own, they can quickly become dangerous or even life-threatening when combined with other substances. The following lists some known dangerous combinations, but may not include all of them. A combination that appears to be safe in low doses can still increase the risk of injury or death. Independent research should always be conducted to ensure that a combination of two or more substances is safe to consume.

  • Tramadol - Tramadol lowers the seizure threshold and psychedelics may act as triggers for seizures, particularly in those who are predisposed to them.
  • Stimulants - Stimulants affect many parts of the brain. Combined with psychedelics, stimulation can turn into uncontrollable anxiety, panic, thought loops and paranoia. This interaction may cause elevated risk of psychosis.
  • Lithium - Lithium is often used as treatment for bipolar disorder. It may possibly cause elevated risk of seizures and psychosis due to its glutaminergic and GABAergiceffects.
© 2018 25I-NBOMe. All Rights Reserved. Resigned By ITCare247